MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751077
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the pipeline was broken during vitrectomy surgery.The procedure was completed after replacing with a new one.There was no information about any impact to the patient.
 
Additional Manufacturer Narrative
Additional information provided in b.5.And h.6.There was no impact to the patient.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Additional information was received that there was no impact to the patient.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified; all corresponding production release specifications defined in the device master record were met.Evaluation of the returned product confirms the top and base of the auto infusion valve separated indicating a weak weld between the two components which can result in the customer's experience.An auto infusion valve process review was performed to include testing, training, and design.The investigation found the aiv tops and bases do not have energy directors.These energy directors primarily help focus and direct the ultrasonic energy to the weld location.Adding energy directors to either the aiv top or base can enable the formation of better and stronger welds.In addition, there were steps of training identified related to in-process testing that likely contributed to this event.The root cause of this event was determined to be related to the manufacturing process.The following contributing factors were identified; inadequate in-process testing to detect weak aiv welds, inadequate training for aiv operators to conduct the ¿squeeze/pinch test¿ between the top and base, and design factors.An internal investigation was completed, and action was taken to address each of the contributing factors identified.Actions include procedural enhancements, validation of new molds for the top and base to ensure continued control of critical dimensions and an enhancement to the aiv design to promote a better weld.Complaints are reviewed and monitored for adverse trends on a monthly basis.An adverse trend has been identified related to broken fluid air exchange components.This event is associated with this trend.A non-conformance investigation was conducted and corrective and preventative action implementation is on-going.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22218819
Report Number1644019-2025-01905
Device Sequence Number15486928
Product Code LRO
UDI-Device Identifier00380657510771
UDI-Public(01)00380657510771(17)261031(11)241106(10)174DRL
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751077
Device Lot Number174DRL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/19/2025
09/05/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/14/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown